Completed my first round of chemo and the clinical trial

Happy New Year Everyone:

Just got through my first round of chemo both Carboplatin and Etoposide and praying I received the Atezolizumab. I am not sure if I did since it is a double blind study. Boy did this knock me down. I had awful problems with nausaa and throwing up, chills. They changed my meds, better now. Then I got thrush, just lovely. After the three days of chemo I am not on Magic Mouthwash for the thrush. I was also given Neulasta which seem to help.

Tired and sleepy the last four days, the first three I could not eat or keep anything down. I am eating a bit now. Just wanted you all to know I am now on the journey, and praying everyday.....Thanks Kym

13 Replies

oldestnewest
  • Glad you are feeling better. I am on Carboplatin and Gemzar and get pretty beat up from it also. Did they tell you to take Claritin for the neulasta side effects?

  • Hi kym,

    Sorry you had a rough time with the side effects, hopefully they can at least keep them tolerable for you. You are in my prayers and thoughts. Maybe 2017 will bring good things for all of us.

    Sincerely,

    RW

  • Bless your heart!! My first round of chemo made me very sick as well. The doctor had called in the prescriptions for nausea and the steroids at a pharmacy near my home but forgot to tell me. On the third day of chemo, I shared with the nurse that I had been up all night vomitting. She said "you are taking the Meds the Dr prescribed for you, aren't you?" I told her I hadn't been given any meds so she made sure I had medication before I left that day.

    I continued to have bouts of nausea and vomiting but the meds did help.

    I'd just like to say to anyone reading this that this is not a journey I would wish on anyone. It's a very rough road. The disease in itself is bad enough but then the medication is given to hopefully make you better. The truth of the matter is that the medication makes you feel a whole lot worse! No one can know what you're feeling or going through except you. You are the one who decides how much you can or cannot do. People will say "you should do this or do that," but they don't have a clue what you're going through or how you truly feel.

    I pray God will bless you, strengthen you, and heal your body. Don't give up hope and continue to fight this disease the best you can. That's all anyone should eXpect from you.

  • My first treatment hit me hard too. I went to the ER the next day, gave me shits for nausea. My oncologist was an older, experienced doctor. He gave me a compound cream to rub on my wrist for nausea. It helped!

  • My oncologist was very pro-active and had given me 2 prescriptions for nausea- 1 short term and 1 long term. Also told me about using Claritin for the bone aches that occurs when using neulasta. Masks sure to take the Claritin on the day you are to receive neulasta and then for a few number of days after. Also told me to get non-alcohol mouthwash, in case I got any mouth sores from th chemo. Do what you can and what need to do to make through this process. Sending you a big hug!

  • Kym

    Thank you so much for pulling the energy together to let us know how you are - we know that is a sacrifice!

    And thrush, really!!! So very sorry. Keep talking to your medical team and letting them know how you feel - you are on top of it, so hopefully the side effects will be managed somewhat.

    Ruthie, your story about not knowing about the prescriptions your doctor sent in...ow.

    All of you, keep hanging in there, and taking care of one another. Somehow you hold each other up and make another day possible. Thank you all for sharing what you experience so others don't feel so alone.

    More hugs.

  • Thank you, a few days later they put me on a antibotic because I was having allot of conjestion in my lungs (my weak spot forever) and sinuses. Par of the course of all of this. My next round begins January 17,18,19,. I like the idea that my team tends to tweek my meds when I explain my symptoms.

  • Kym,

    I am so glad to hear you have a responsive team! But, sorry that you are dealing with the congestion and other side effects. Keep talking to that team, and pamper yourself a little, this is tough stuff.

    Caring hugs,

    Peggy

  • Thank you Mesa, I did buy the book and will follow what you spoke of. I understand the sicence behind the book and it makes sense to me. Thank you for your advice a few weeks ago, once I read your email I ordered the book on line.

    Thank you again

  • Kym - You are on your way at last! It sounds like you are being very proactive at keeping your medical team informed about your side effects. Keep that up! Oncologists know a lot more about comfort care than they used to, thank goodness, but your team has to know what is up with you to be able to help.

    It's great news that you were still able to qualify for the trial after that second review of your medical history. Thank you for helping the science advance for us all.

    Sending hopes that your appetite is better today and that you are recovering from your first round.

    Anita

  • Anita

    I had a really rough go of it, but the first round is over and now onto my second round on Jan17,18,19 th. I do have a question, just had some more blood tests. My platets count drop from 251 on 12/23/16 to 101 on 01/05/17. Is there I am a bit concern.

    thank you kym

  • Kym, this is a "natural" effect of the chemo and why there is a break between chemo treatments. The chemo is attacking all rapidly dividing cells, including your cancer and your bone marrow. You'll have more bloodwork before your next treatment to make sure that your bone marrow has recovered enough to weather more chemo.

    Chemo regimens have been carefully worked out over time and are based on your body being able to recover faster than the cancer.

    I hope you are feeling better today!

    Anita

  • Thank you :-)

You may also like...